Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 13, NWS Marquette, MI

July 30, 2014Gogebic County, Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 30, 2014, 6:02 PM CDT for Gogebic County, Ontonagon County, Michigan. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2014, 6:02 PM CDT (23:02 UTC)
Expired
Jul 30, 2014, 6:38 PM CDT
In force
36 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gogebic County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 172 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WUUS53 KMQT 302302
SVRMQT
MIC053-131-302345-
/O.NEW.KMQT.SV.W.0013.140730T2302Z-140730T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
602 PM CDT WED JUL 30 2014

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
  WEST CENTRAL ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 645 PM CDT/745 PM EDT/

* AT 659 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  BERGLAND...AND MOVING SOUTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MARENISCO...PRESQUE ISLE RESERVOIR AND CHANEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4662 8984 4661 8958 4623 8960 4629 8994
      4630 8995
TIME...MOT...LOC 2303Z 005DEG 27KT 4653 8973

HAIL...1.00IN
WIND...60MPH

$$

VOSS
2 follow-up statements
153 
WWUS53 KMQT 302321
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
721 PM EDT WED JUL 30 2014

MIC131-302330-
/O.CAN.KMQT.SV.W.0013.000000T0000Z-140730T2345Z/
ONTONAGON MI-
721 PM EDT WED JUL 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ONTONAGON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4659 8985 4660 8975 4659 8974 4651 8974
      4650 8959 4623 8960 4629 8992 4630 8995
TIME...MOT...LOC 2320Z 352DEG 23KT 4643 8968

$$

MIC053-302345-
/O.CON.KMQT.SV.W.0013.000000T0000Z-140730T2345Z/
GOGEBIC MI-
621 PM CDT WED JUL 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOGEBIC COUNTY
UNTIL 645 PM CDT...

AT 617 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MARENISCO...AND MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MARENISCO...PRESQUE ISLE RESERVOIR AND CHANEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4659 8985 4660 8975 4659 8974 4651 8974
      4650 8959 4623 8960 4629 8992 4630 8995
TIME...MOT...LOC 2320Z 352DEG 23KT 4643 8968

HAIL...1.00IN
WIND...60MPH

$$

VOSS
799 
WWUS53 KMQT 302338
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
738 PM EDT WED JUL 30 2014

MIC053-302348-
/O.CAN.KMQT.SV.W.0013.000000T0000Z-140730T2345Z/
GOGEBIC MI-
638 PM CDT WED JUL 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR GOGEBIC COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 4659 8985 4660 8975 4659 8974 4651 8974
      4650 8959 4623 8960 4629 8992 4630 8995
TIME...MOT...LOC 2338Z 005DEG 27KT 4627 8976

$$

VOSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:21 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 30, 3:21 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
421 PM EDT WED JUL 30 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 354 PM EDT WED JUL 30 2014

THE LATEST WV SATELLITE IMAGERY SHOWS THE STRONG SHORTWAVE DIVING
ACROSS MUCH LAKE SUPERIOR. NW FLOW WILL CONTINUE ALOFT...CIRCULATING
AROUND THE MAIN 500MB LOW

MU CAPE VALUES BETWEEN 500 TO 1000J/KG HAVE BEEN OVER LAKE SUPERIOR
AND W OF THE CWA THIS AFTERNOON...WITH SOME INCREASED SHEAR. EXPECT
CONVECTION TO SLOWLY DIMINISH WITH THE LOSS OF DAYTIME HEATING.
HEAVY RAIN...AND SMALL HAIL WILL BE THE PRIMARY THREAT. TRACKING THE
BULK OF THE MODERATE TO HEAVY RAIN...

ANOTHER ROUND OF FOG IS ANTICIPATED OVERNIGHT THANKS TO LINGERING
LOW LEVEL MOISTURE AND LIGHT WINDS...ESPECIALLY OVER AREAS THAT SEE
SIGNIFICANT RAINFALL LATE THIS AFTERNOON INTO THE EARLY EVENING
HOURS. LOOK FOR ALMOST A REPEAT OF AFTERNOON CONVECTION AGAIN
THURSDAY...WITH THE FCST MODELS SHOWING THE POTENTIAL SHIFTING
FARTHER INLAND ACROSS CENTRAL AND S UPPER MI. DUE TO THE LOWER
CONFIDENCE...HAVE KEPT MAINLY SLIGHT CHANCE POPS IN THE FCST FOR
THIS AREA...CLOSER TO ANY LAKE BREEZE SHIFTING IN OFF LAKE MI. CAPE
VALUES ARE MINIMAL...WITH LITTLE TO NO THUNDER/LIGHTNING ANTICIPATED.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 420 PM EDT WED JUL 30 2014

SEVERAL CHANCES OF RAIN ARE EXPECTED THROUGH EARLY NEXT WEEK AS THE
UPPER-LEVEL PATTERN BECOMES MORE PROGRESSIVE AFTER SEVERAL DAYS OF
STAGNANT WEATHER. TEMPS LOOK TO BE NEAR AVERAGE THROUGH THE WEEKEND
BEFORE DROPPING TO SLIGHTLY BELOW AVERAGE FOR THE FIRST HALF OF NEXT
WEEK.

THURSDAY NIGHT AND FRIDAY...DEEP TROUGHING CENTERED NEAR SOUTHERN
JAMES BAY WILL CONTINUE TO PASS WEAK TROUGHS ACROSS THE CWA THROUGH
FRIDAY. DIURNALLY ENHANCED SHOWERS NEAR THE BAY OF GREEN BAY LATE
THURSDAY AFTERNOON WILL BE DECAYING WITH THE LOSS OF DAYTIME HEATING
EARLY THURSDAY EVENING. MID TO HI-RES GUIDANCE IS PICKING UP ON A
WEAK WAVE SKIRTING MAINLY THE EAST HALF OF LAKE SUPERIOR OVERNIGHT.
AM NOT TOO CONFIDENT ON SHOWER CHANCES OVER LAND...SO DID NOT
INCLUDE ANY MENTION. HOWEVER...WOULD NOT BE SURPRISED TO SEE A FEW
SPRINKLES THROUGHOUT THE NIGHT.

A STRONGER EMBEDDED THROUGH WILL SHIFT SOUTHEAST ACROSS THE CWA ON
FRIDAY AND BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MAINLY
INTERIOR PORTIONS OF THE CWA. INCREASED POPS A SMALL AMOUNT ACROSS
THE INTERIOR SOUTH CENTRAL WHERE LAKE BREEZE CONVERGENCE ZONES
COMBINED WITH MORE DIURNAL HEATING AHEAD OF THE TROUGH WILL ALLOW
FOR BETTER COVERAGE. CONVECTIVE PARAMETERS SUPPORT A DECENT CHANCE
OF THUNDERSTORMS GIVEN OVER 1000 J/KG. THOUGH SHEAR IS
LACKING...WITH 0-6KM VALUES OF UNDER 20 KNOTS...LOW FREEZING LEVELS
AROUND 8500 FEET COULD ALLOW FOR SMALL HAIL WITH ANY SUSTAINED
STRONGER UPDRAFTS ACROSS THE SOUTH-CENTRAL.

FRIDAY NIGHT AND SATURDAY...MID-LEVEL HEIGHT RISES WILL BE ONGOING
ACROSS THE UPPER GREAT LAKES FRIDAY NIGHT IN ADVANCE OF A MID-LEVEL
RIDGE NOSING NORTHEASTWARD FROM THE CENTRAL AND NORTHERN PLAINS.
WEAK SFC HIGH PRESSURE WILL ALSO BE BUILDING ACROSS THE UPPER MS
VALLEY DURING THIS TIME. CLEARING SKIES AND LIGHT WINDS WILL ALLOW
FOR DECENT RADIATIONAL COOLING ACROSS MUCH OF THE AREA...SO MID 40S
WILL BE POSSIBLE FOR LOWS FRIDAY NIGHT ACROSS COLDER INTERIOR
LOCATIONS. SOME LINGERING LOW-LEVEL MOISTURE COMBINED WITH ENHANCED
CONVERGENCE ON LAKE BREEZES OVER THE INTERIOR CENTRAL AND EAST MAY
INDUCE SOME ISOLATED AFTERNOON SHOWER ACTIVITY. WILL THEREFORE KEEP
IN SLIGHT CHANCE POPS.

SUNDAY AND MONDAY...A SHORTWAVE TROUGH OVER NORTHERN MANITOBA FRIDAY
NIGHT WILL TRACK ESE ACROSS NORTHERN ONTARIO AND PROVIDE A GLANCING
BLOW TO UPPER MI LATE THIS WEEKEND INTO EARLY NEXT WEEK. AN
ASSOCIATED SFC LOW WILL TRACK ACROSS SOUTHERN HUDSON BAY DURING THIS
TIME AND PUSH A COLD FRONT SOUTHWARD TOWARD THE UPPER GREAT LAKES.
PRECIP CHANCES WILL BE CONSTRAINED TO THE PASSAGE OF THIS TROUGH
AXIS AS WELL AS WHATEVER INFLUENCE THE DECAYING FRONT HAS LEFT.
TIMING BETWEEN THE MODELS IS THUS DIFFERENT...WITH THE ECMWF
DISPLAYING QPF ACROSS UPPER MI SUNDAY AFTERNOON INTO MONDAY
MORNING...THE GFS SUNDAY NIGHT INTO MONDAY AFTERNOON...AND THE GEM
ALL DAY MONDAY. FOR RIGHT NOW...WILL CONTINUE A GENERAL MODEL
CONSENSUS FAVORING SUNDAY EVENING WITH THE BEST CHANCES FOR PRECIP.

DEPENDING ON THE TIMING OF BEST FORCING...THE CONVECTIVE SET-UP WILL
BE SOMEWHAT INTRIGUING SUNDAY AFTERNOON. WITH AN APPROACHING MID TO
UPPER-LEVEL JET AXIS APPROACHING THE AREA COMBINED WITH DAYTIME
MLCAPE VALUES SURPASSING 1000 J/KG...THE ENVIRONMENT MAY BE
FAVORABLE FOR AT LEAST SOME STRONG STORMS. NW FLOW EVENTS CAN BE
QUITE TRICKY WHEN IT COMES TO SEVERE WEATHER...SO WILL NOT GET ANY
MORE DETAILED ATTM. HOWEVER...THOUGHT IT IS WORTH A MENTION OF
POSSIBLY STRONGER STORMS.

TUESDAY AND WEDNESDAY...THE DEPARTING TROUGH WILL LEAVE THE DECAYING
SFC FRONT DRAPED ACROSS THE UPPER MS VALLEY TUESDAY AND WEDNESDAY.
MEANWHILE...A TROUGH EXITING THE ROCKIES WILL WILL INDUCE A SFC LOW
OVER THE NORTHERN AND CENTRAL PLAINS. THE IMPACT OF THIS SETUP ON
UPPER MI WILL DEPEND ON THE ULTIMATE POSITION OF WHERE THE SFC
TROUGH STALLS. A FARTHER NORTH SOLUTION THAT HAS BEEN ADVERTISED
FROM TIME TO TIME IN THE MODELS WOULD MEAN A MUCH WETTER PERIOD FOR
THE MIDDLE OF THE WEEK. WILL KEEP POPS OUT OF THE FORECAST THOUGH AS
THE GENERAL CONSENSUS IS A FARTHER SOUTH SOLUTION.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 208 PM EDT WED JUL 30 2014

AFTERNOON CONVECTION WITH A COUPLE OF DISTURBANCES SWINGING IN FROM
THE N WILL BE THE RULE THROUGH THE PERIOD. LIGHTER WINDS AND SOME
PATCHY WILL BE POSSIBLE...ALTHOUGH CONFIDENCE IS TOO LOW TO INCLUDE
IT AT THIS TIME...AS THE BEST CHANCE WILL OCCUR AT LOCATIONS THAT
SEE SIGNIFICANT PRECIPITATION THROUGH THIS EVENING.
OTHERWISE...OUTSIDE OF ANY SIGNIFICANT SHOWERS OR
THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 354 PM EDT WED JUL 30 2014

WITH A WEAK PRESSURE GRADIENT TYPICAL OF SUMMER DOMINATING THIS
FORECAST PERIOD...EXPECT WINDS UNDER 20 KTS THROUGH MONDAY.

THERE IS THE POTENTIAL FOR SOME PATCHY/AREAS OF FOG OVER THE NEXT
SEVERAL DAYS OVER PORTIONS OF LAKE SUPERIOR...BUT DON/T EXPECT ANY
WIDESPREAD DENSE FOG.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KF
LONG TERM...KLUBER
AVIATION...KF
MARINE...KF
Hazardous weather outlook, Jul 30, 2:34 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
334 PM EDT WED JUL 30 2014

MIZ001>007-009>014-084-085-311200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
334 PM EDT WED JUL 30 2014 /234 PM CDT WED JUL 30 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER INTERIOR PORTIONS OF UPPER MICHIGAN
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL UPPER
MICHIGAN ON THURSDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE AGAIN ON
FRIDAY AFTERNOON...ESPECIALLY OVER INTERIOR CENTRAL UPPER MICHIGAN.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY AFTERNOON.
NO SEVERE STORMS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-311200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
334 PM EDT WED JUL 30 2014 /234 PM CDT WED JUL 30 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN AND CENTRAL LAKE
SUPERIOR SUNDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-311200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
334 PM EDT WED JUL 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND FRIDAY AFTERNOON...THEN
AGAIN SUNDAY AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

KLUBER

In the hours before

Special weather statement, Jul 30, 12:49 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
149 PM EDT WED JUL 30 2014

MIZ001-301815-
KEWEENAW-
149 PM EDT WED JUL 30 2014

...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 215 PM EDT...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEARING ISLE ROYALE...15 MILES NORTH OF
WINDIGO...OR 60 MILES NORTHEAST OF GRAND MARAIS.  THIS STORM WAS
MOVING SOUTHEAST AT 40 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WINDIGO...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

KF
Special weather statement, Jul 30, 1:13 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
213 PM EDT WED JUL 30 2014

MIZ001-301900-
KEWEENAW-
213 PM EDT WED JUL 30 2014

...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 300 PM EDT...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF WINDIGO...OR 53 MILES EAST
OF GRAND MARAIS.  THIS STORM WAS MOVING SOUTH-SOUTHEAST AT 40 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WINDIGO...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!

KF
Special weather statement, Jul 30, 5:48 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
648 PM EDT WED JUL 30 2014

MIZ002-009-302330-
GOGEBIC-ONTONAGON-
548 PM CDT WED JUL 30 2014

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
630 PM CDT/730 PM EDT/...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BERGLAND...OR 24 MILES
SOUTHWEST OF ONTONAGON.  THIS STORM WAS MOVING SOUTH AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CLARK LAKE...
  MERRIWEATHER...
  LAKE GOGEBIC STATE PARK...
  MARENISCO...
  PRESQUE ISLE RESERVOIR...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

VOSS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:56 PM CDTSpecial Marine WarningMQT49 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.